Alert archive / Ohio / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 183, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Sep 2, 2013, 2:28 PM EDT for Stark County, Summit County, Ohio. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Sep 2, 2013, 2:28 PM EDT (18:28 UTC)
- Expired
- Sep 2, 2013, 3:15 PM EDT
- In force
- 47 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
Counties Stark County, OH, Summit County, OH
The radar
The Cleveland radar (KCLE), 67 km from the middle of the area, began a volume at 18:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Sep 2, 2:45 PM EDT | HAIL 1 | 3 W North Canton, OH |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 6.5 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1628 J/kg
- Mixed-layer CIN
- -13 J/kg
- Mixed-layer LCL
- 595 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 57 m²/s²
- 0-3 km storm-relative helicity
- 61 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.8
The text
As transmitted, in the capitals the NWS used until 2016.
181
WUUS51 KCLE 021828
SVRCLE
OHC151-153-021915-
/O.NEW.KCLE.SV.W.0183.130902T1828Z-130902T1915Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
228 PM EDT MON SEP 2 2013
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN STARK COUNTY IN NORTHEAST OHIO
SOUTHERN SUMMIT COUNTY IN NORTHEAST OHIO
* UNTIL 315 PM EDT
* AT 226 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 7 MILES
NORTHWEST OF NORTH CANTON...AND MOVING EAST AT 25 MPH.
* LOCATIONS IMPACTED INCLUDE...
CANTON...
NORTH CANTON...
HARTVILLE...
LOUISVILLE...
ALLIANCE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. SEEK SHELTER INSIDE NOW AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 4084 8165 4102 8160 4100 8139 4099 8139
4099 8131 4097 8109 4073 8108
TIME...MOT...LOC 1828Z 280DEG 21KT 4091 8150
$$
KING2 follow-up statements
483
WWUS51 KCLE 021858
SVSCLE
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
258 PM EDT MON SEP 2 2013
OHC151-153-021915-
/O.CON.KCLE.SV.W.0183.000000T0000Z-130902T1915Z/
STARK OH-SUMMIT OH-
258 PM EDT MON SEP 2 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT
FOR SOUTHERN SUMMIT AND NORTHERN STARK COUNTIES...
AT 255 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL. THIS STORM WAS LOCATED NEAR LOUISVILLE...OR NEAR CANTON...
MOVING EAST AT 25 MPH.
QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM.
LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
LOUISVILLE...EAST CANTON AND ALLIANCE.
LAT...LON 4084 8165 4102 8160 4100 8139 4099 8139
4099 8131 4097 8109 4073 8108
TIME...MOT...LOC 1857Z 290DEG 21KT 4085 8130
$$
KING595 WWUS51 KCLE 021903 SVSCLE SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE CLEVELAND OH 303 PM EDT MON SEP 2 2013 OHC153-021912- /O.CAN.KCLE.SV.W.0183.000000T0000Z-130902T1915Z/ SUMMIT OH- 303 PM EDT MON SEP 2 2013 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN SUMMIT COUNTY IS CANCELLED... LAT...LON 4084 8165 4091 8143 4097 8110 4073 8108 TIME...MOT...LOC 1902Z 290DEG 21KT 4084 8126 $$ OHC151-021915- /O.CON.KCLE.SV.W.0183.000000T0000Z-130902T1915Z/ STARK OH- 303 PM EDT MON SEP 2 2013 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM EDT FOR NORTHERN STARK COUNTY... AT 259 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF PRODUCING PENNY SIZE HAIL. THIS STORM WAS LOCATED NEAR LOUISVILLE...OR NEAR CANTON...MOVING EAST AT 25 MPH. QUARTER SIZE HAIL WAS REPORTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THE SEVERE THUNDERSTORM INCLUDE... ALLIANCE. LAT...LON 4084 8165 4091 8143 4097 8110 4073 8108 TIME...MOT...LOC 1902Z 290DEG 21KT 4084 8126 $$ KING
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 1:54 PM EDT, 34 minutes earlier.
Area forecast discussion, Sep 2, 1:54 PM EDT, 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 154 PM EDT MON SEP 2 2013 .SYNOPSIS... A COLD FRONT WILL MOVE ACROSS NORTHERN OHIO AND NORTHWEST PENNSYLVANIA TODAY. HIGH PRESSURE WILL BUILD OVER THE GREAT LAKES REGION TONIGHT AND REMAIN THROUGH MID WEEK. A WEAK COLD FRONT WILL MOVE INTO THE AREA ON THURSDAY. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPDATE...SENT A QUICK UPDATE OF POPS WEST THIS MORNING. TREND IS GOOD HOWEVER LINE MOVING INTO THE AREA NEEDED A MORNING PERIOD OF POPS. WENT WITH LIKELY EARLY THIS MORNING TAPERING DOWN FOR THE AFTERNOON. NO OTHER CHANGES AT THIS TIME. PREVIOUS DISCUSSION... THE MAIN CONCERN TODAY WILL BE THE COLD FRONT MOVING THROUGH THE AREA. CURRENT RADAR SHOWS A FEW THUNDERSTORMS OVER MICHIGAN AND NORTHERN INDIANA. 00Z MODEL SOUNDINGS SHOW INSTABILITY OVER MUCH OF THE FORECAST AREA THIS MORNING AND INTO THE AFTERNOON FOR THE EASTERN AREAS. I BELIEVE THE NAM IS A LITTLE FAST WITH THE MOVEMENT OF THE FRONT TODAY BASED ON THE CURRENT POSITION. I WILL KEEP A SLGT CHC OF TSTMS THIS MORNING OVER NORTHWEST OHIO ENDING LATE THIS MORNING. SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE FORECAST FOR THE CENTRAL AND EASTERN HALF OF THE FORECAST AREA FOR THE AFTERNOON. I BELIEVE THE THUNDERSTORM ACTIVITY WILL INCREASE ON THE FRONT THIS AFTERNOON WITH THE HEATING OF THE DAY. MODEL SOUNDINGS LOOK FAIRLY DRY BUT WITH DEWPOINTS NEAR 70...LOW LEVEL MOISTURE IS ABUNDANT. I WILL KEEP 40 TO 50 POPS IN THE EAST. SPC CONCURS WITH THIS THINKING PER SWODY1. A FEW MULTICELLS THIS AFTERNOON COULD BECOME STRONG PARTICULARLY OVER THE EXTREME EASTERN SECTIONS OF THE FORECAST AREA. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY NIGHT/... HIGH PRESSURE WILL DOMINATE MOST OF THE SHORT TERM PERIOD. THE MODELS SHOW A FEW WEAK UPPER LEVEL SHORT WAVES ROTATING THROUGH FLOW. THE FIRST SHORT WAVE WILL BE ON TUESDAY AND WILL MAINLY IMPACT NORTHWEST PA. THE MODELS SHOW A SMALL AMOUNT OF WRAP AROUND MOISTURE WITH THIS SHORT WAVE. THE WAVE IS VERY WEAK AND I AM NOT COMPLETELY SOLD ON PRECIP FOR TUESDAY BUT BOTH THE NAM AND GFS PRINT OUT A SMALL AMOUNT OVER EXTREME NORTHEAST OHIO AND NORTHWEST PA. THE CURRENT FORECAST ALREADY HAS A SLIGHT CHC OF SHOWERS IN THIS AREA FOR TUESDAY. EVEN THOUGH MY CONFIDENCE IS LOW...I WILL NOT REMOVE THE CHANCE AT THIS TIME. HIGH PRESSURE WILL REMAIN ON WEDNESDAY WITH PLEASANT CONDITIONS OVER THE FORECAST AREA. THE MODELS SHOW A WEAK BACKDOOR COLD FRONT MOVING SOUTH ACROSS LAKE ERIE THURSDAY. THE GFS SHOWS A SMALL AMOUNT OF PRECIPITATION WITH THIS FRONT WHILE THE NAM IS DRY. I BELIEVE THIS FRONT WILL BE MOISTURE STARVED AND PRECIP WILL BE ISOLATED AT BEST. AT THIS TIME I WILL ELECT TO KEEP THE FORECAST DRY FOR THURSDAY AND CONTINUE TO MONITOR THE TREND. && .LONG TERM /FRIDAY THROUGH SUNDAY/... HIGH PRESSURE WILL BE IN CONTROL ON FRIDAY BUT IT WILL MOVE TO THE EAST COAST BY SATURDAY MORNING. THIS WILL ALLOW A COLD FRONT TO MOVE INTO THE CENTRAL GREAT LAKES BY SATURDAY AFTERNOON. THERE MAY BE A FEW THUNDERSTORMS ALONG THIS WEAKENING BOUNDARY BUT MOST OF THE ACTIVITY WILL BE OVER LAKE ERIE AND MAYBE NE OHIO INTO NW PA. THIS BOUNDARY WILL CONTINUE SLOWLY SOUTHWARD ON SUNDAY AND COULD STILL GENERATE AN ISOLATED STORM. TEMPERATURES THROUGH THE EXTENDED WILL BE VERY CLOSE TO SEASONAL AVERAGES ON FRIDAY BUT MOST LOCATIONS WILL WARM INTO THE 80S ON SATURDAY. IN THE WAKE OF THE WEAK FRONT ON SUNDAY HIGHS WILL LIKELY BE A COUPLE DEGREES COOLER. && .AVIATION /18Z MONDAY THROUGH SATURDAY/... AT 18Z THE COLD FRONT WAS SOUTH OF A FDY TO CLE TO ERI LINE. SOME SHOWERS WERE BEHIND THE FRONT BUT MOST OF THE ACTIVITY WAS SCATTERED SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. BEHIND THE FRONT CONDITIONS WERE BECOMING VFR BUT BEHIND THE FRONT A MIX OF MVFR AND IFR CONDITIONS. THE QUESTION IS WILL ALL THE LOW CLOUDS OVER MICHIGAN AND WISCONSIN MOVE INTO THE REGION TONIGHT. MOST OF THE MODELS DON'T THINK SO BUT WITH A LAKE AND 850 MB TEMPERATURE DIFFERENCE GOING TO BE NEAR 13C AND A NORTHWEST FLOW THE CLOUDS SHOULD MOVE IN AND MOST PLACES SHOULD DEVELOP MVFR CEILINGS. CONDITIONS WILL IMPROVE TO VFR TUESDAY AFTERNOON WITH MAINLY BROKEN CLOUDS. OUTLOOK...NON VFR POSSIBLE EACH MORNING IN PATCHY FOG. && .MARINE... A COLD FRONT WILL MOVE ACROSS LAKE ERIE TODAY WITH SOUTHWEST TO WEST WINDS SHIFTING TO THE NORTHWEST IN ITS WAKE. WIND SPEEDS SHOULD NOT EXCEED 15 KNOTS BUT WILL LIKELY KICK WAVES INTO THE 2 TO 3 FOOT RANGE. THERE MAY BE ISOLATED THUNDERSTORMS ALONG THE FRONT...ESPECIALLY ACROSS THE EASTERN HALF OF THE LAKE DURING THE AFTERNOON. HIGH PRESSURE WILL TAKE CONTROL OF THE LAKE BY TUESDAY AFTERNOON. ANOTHER WEAK COLD FRONT SAGS ACROSS THE LAKE WEDNESDAY EVENING WITH HIGH PRESSURE QUICKLY RETURNING FOR THURSDAY. THIS HIGH WILL GRADUALLY SHIFT TO THE EAST COAST BY FRIDAY NIGHT. WINDS WILL BE UNDER 15 KNOTS. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...NONE. PA...NONE. MARINE...NONE. && SYNOPSIS...GARNET NEAR TERM...GARNET/TK SHORT TERM...GARNET LONG TERM...MULLEN AVIATION...KIELTYKA MARINE...MULLEN
Hazardous weather outlook, Sep 2, 3:44 AM EDT, 10 hours 44 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 344 AM EDT MON SEP 2 2013 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-030745- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- MAUMEE BAY TO RENO BEACH OH-RENO BEACH TO THE ISLANDS OH- THE ISLANDS TO VERMILION OH-VERMILION TO AVON POINT OH- AVON POINT TO WILLOWICK OH-WILLOWICK TO GENEVA-ON-THE LAKE OH-GENEVA- ON-THE-LAKE TO CONNEAUT OH-CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY-LUCAS-WOOD- OTTAWA-SANDUSKY-ERIE OH-LORAIN-CUYAHOGA-LAKE-GEAUGA-ASHTABULA INLAND- HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL-WYANDOT-CRAWFORD- RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW-HOLMES-KNOX- ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE-CRAWFORD PA- 344 AM EDT MON SEP 2 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE...NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GARNET
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 10:54 AM EDT | Special Marine Warning | CLE | 81 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.